I've been unwell for a few months; mainly back and stomach pain, not bad enough to stop me working, but last week I decided to visit my GP.
He did a urine dip test and told me there was a high protein level and prescribed an antibiotic called Co-amoxiclav to treat a "kidney infection"
The day after I started taking them, I was at work and felt a burning sensation in my groin. I remember saying to my work-mate that thought my undies were a bit tight...
Fast forward 2 days (still at work and very uncomfortable), I decided to go to an out of hours Urgent Care Centre.
The Urgent Care doctor told me that I didn't have an infection; the GP should have done a culture test and maybe arranged a CT scan.
What was worse, though, was the fact that I'd had a severe allergic reaction to the antibiotics that my GP prescribed.
To put it bluntly, skin was peeling away from my scrotum and penis.
The irony is that this is called Stevens-Johnson Syndrome...https://en.wikipedia.org/wiki/Steven...hnson_syndrome
...and my name being Steven!
Anyhow, the Urgent Care Doctor told me that my GP gave me an antibiotic that is used for 3rd or 4th line infections such as C-dif or severe Meningitis, etc.
He said that my GP's readiness to prescribe antibiotics has now made me allergic to Penicillin (I've had penicillin before with no adverse reactions), and I'll be pretty much FUBARD if I get pneumonia, etc, in later life
My GP prescribed antibiotics based on the results of a urine dip test.
He should not have done that.
Now, I'm just relieved that I'm getting better (hopefully) but with a 1/20 mortality rate, I'll have to update you in the coming weeks